Angio-oedema associated with colistin

Abulfathi, A. A. ; Greyling, T. ; Makiwane, M. ; Esser, M. ; Decloedt, E. (2016)

CITATION: Abulfathi, A. A., et al. 2016. Angio-oedema associated with colistin.South African Medical Journal, 106(10):990-991, doi:10.7196/SAMJ.2016.v106i10.10835.

The original publication is available at http://www.samj.org.za

Article

ENGLISH ABSTRACT: A 50-year-old woman known to have type 1 diabetes mellitus presented with a rare case of angio-oedema associated with colistin use. The angio-oedema was temporally associated with the use and discontinuation of colistin with the reasonable exclusion of important differential diagnoses. Pseudoallergy may be a probable underlying mechanism. However, we cannot exclude the possibility of hereditary angio-oedema type 2 or 3, or that her concomitant medications (particularly enalapril) and her renal impairment contributed to the risk and severity of her angio-oedema.

Please refer to this item in SUNScholar by using the following persistent URL: http://hdl.handle.net/10019.1/102337
This item appears in the following collections: